Alert archive / California / Flash Flood Warnings in 2007
Flash Flood Warning 26, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Aug 31, 2007, 1:19 PM PDT for San Diego County, California. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 31, 2007, 1:19 PM PDT (20:19 UTC)
- Expired
- Aug 31, 2007, 3:15 PM PDT
- In force
- 116 min
- Issued by
- NWS San Diego, CA
- Area
- Whole counties
County San Diego County, CA
The radar
The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.3 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 665 J/kg
- Mixed-layer CIN
- -493 J/kg
- Mixed-layer LCL
- 1482 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS56 KSGX 312019
FFWSGX
CAC073-312215-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
119 PM PDT FRI AUG 31 2007
THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL SAN DIEGO COUNTY IN SOUTHWEST CALIFORNIA...
* UNTIL 315 PM PDT
* AT 110 PM PDT...FLASH FLOODING WAS REPORTED FROM A THUNDERSTORM
OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PALOMAR
MOUNTAIN
LAT...LON 3277 11658 3282 11666 3300 11667 3312 11672
3340 11699 3342 11675 3341 11651
TIME...MOT...LOC 2019Z 180DEG 0KT 3335 11676
$$
DVA1 follow-up statement
000
WGUS76 KSGX 312029
FFSSGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
129 PM PDT FRI AUG 31 2007
CAC073-312215-
SAN DIEGO CA-
129 PM PDT FRI AUG 31 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM PDT FOR
CENTRAL SAN DIEGO COUNTY...
AT 123 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PALOMAR
MOUNTAIN. THUNDERSTORMS WITH LOCAL HEAVY RAIN AND ISOLATED FLASH
FLOODING WILL CONTINUE THROUGH 315 PM.
LAT...LON 3277 11658 3282 11666 3300 11667 3312 11672
3340 11699 3342 11675 3341 11651
TIME...MOT...LOC 2029Z 180DEG 0KT 3335 11676
$$
DVAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Aug 31, 7:08 AM PDT, 6 hours 11 minutes earlier.
Area forecast discussion, Aug 31, 7:08 AM PDT, 6 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
708 AM PDT FRI AUG 31 2007
.SYNOPSIS...
STRONG HIGH PRESSURE ALOFT WILL BRING HOT WEATHER THROUGH THE LABOR
DAY WEEKEND. MOISTURE AND INSTABILITY WILL BRING A CHANCE OF SHOWERS
AND THUNDERSTORMS. HEAVY RAINFALL AND LOCAL FLOODING WILL BE
POSSIBLE FROM SOME OF THE STORMS. COOLER AND LESS HUMID WEATHER IS
EXPECTED BY THE MIDDLE OF NEXT WEEK.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
&&
SCATTERED SHOWERS AND THUNDERSTORMS HAVE ALREADY BEEN REPORTED THIS
MORNING WEST OF THE MOUNTAINS. THIS ACTIVITY FORMED ALONG THE
LEADING EDGE OF A MUCH LARGER COMPLEX THAT DEVELOPED OVERNIGHT TO
THE SE. THE 12Z MIRAMAR SOUNDING SHOWS A VERY MOIST AND UNSTABLE
ATMOSPHERE WITH WEAK WINDS ALOFT.
EXPECT ANOTHER UNCOMFORTABLY HOT DAY...ESPECIALLY JUST INLAND FROM
THE COAST. WEAK OFFSHORE GRADIENTS WILL LIKELY DELAY SEA BREEZE
ONSET AND ALLOW TEMPERATURES OVER THE COAST AND COASTAL VALLEYS TO
CLIMB A FEW MORE DEGREES THAN YESTERDAY. EXCESSIVE HEAT WARNING IS
IN EFFECT FOR THE VALLEYS...BUT ALL AREAS WILL BE QUITE WARM. LOCAL
THUNDERSTORM EFFECTS COULD CAUSE SURFACE TEMPERATURE JUMPS FOR A
TIME AS WELL TODAY.
A FLASH FLOOD WATCH WILL BE IN EFFECT FOR THE ENTIRE AREA TODAY
BASED ON THE WRINGING WET ATMOSPHERE...CONSIDERABLE INSTABILITY...
AND THE SLOW EAST DRIFT OF THE WINDS ALOFT. ANY THUNDERSTORMS THAT
DEVELOP OVER THE MTNS WILL LIKELY MOVE OVER THE VALLEYS AND MAY
AFFECT COASTAL AREAS AS WELL WHERE THE SEA BREEZE CONVERGENCE COULD
ENHANCE UPDRAFTS FOR A TIME.
MODELS INDICATE A GRADUAL DRYING THROUGH THE WEEKEND AND INTO EARLY
NEXT WEEK BUT A THREAT OF SCATTERED THUNDERSTORMS WILL CONTINUE AT
TIMES. CONTINUED HOT THROUGH AT LEAST MON...THEN COOLING AS THE
UPPER HIGH BREAKS DOWN AND STRONG ONSHORE FLOW DEVELOPS IN
ASSOCIATION WITH A THROUGH MOVING THROUGH THE PACIFIC NW.
&&
.AVIATION...
311400Z...MAIN ISSUE OF THE DAY WILL BE THE THUNDERSTORMS OVER THE
AREA. THUNDERSTORMS WERE ALREADY OCCURRING OVER THE SAN DIEGO COUNTY
AREA EARLY THIS MORNING BEFORE SUNRISE WITH ONE THUNDERSTORM
DRIFTING CLOSE ENOUGH TO KSAN TO WARRANT AN AIRPORT WEATHER WARNING
FOR LIGHTNING WITHIN 5 MILES OF THE AIRPORT. THIS AREA HAS
DIMINISHED IN ACTIVITY SINCE SUNRISE BUT MORE THUNDERSTORMS ARE
EXPECTED OVER THE AREA THROUGH THE AFTERNOON. MOST OF THE
THUNDERSTORMS SHOULD BE OVER THE MOUNTAINS WITH SOME DRIFTING WEST
OF THE MOUNTAINS AT TIMES. BASES SHOULD BE AT OR ABOVE FL080 WITH
TOPS TO FL400 AT TIMES. THUNDERSTORM ACTIVITY SHOULD END AROUND
SUNSET.
MAXIMUM TEMPERATURES TODAY SHOULD APPROACH 30 DEGREES AT KSAN AND
KSNA...40 TO 43 DEGREES AT KONT...AND 45 TO 48 DEGREES AT KPSP.
THE MARINE LAYER IS QUITE SHALLOW AND SHOULD NOT POSE A PROBLEM TO
ANY OF THE COASTAL AIRPORTS TODAY. HORTON
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...EXCESSIVE HEAT WARNING FROM 11 AM THIS MORNING TO 7 PM PDT THIS
EVENING FOR ORANGE COUNTY COASTAL AREAS-SAN BERNARDINO AND
RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-SAN DIEGO COUNTY
VALLEYS.
FLASH FLOOD WATCH FOR ALL OF EXTREME SW CA TODAY.
PZ...NONE.
&&
PUBLIC...JAD
AVIATION/MARINE...HORTON
NWS ON THE WEB AT WEATHER.GOV/SANDIEGOHazardous weather outlook, Aug 31, 1:05 PM PDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 105 PM PDT FRI AUG 31 2007 CAZ042-043-048-050-055-056-057-058-060-061-062-010100- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 105 PM PDT FRI AUG 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT FLASH FLOOD WATCH IS IN EFFECT FOR THE MOUNTAINS...DESERTS...AND VALLEYS THROUGH THIS EVENING. PLEASE SEE LAXFFASGX FOR DETAILS. THE FLASH FLOOD POTENTIAL IS MODERATE. THUNDERSTORMS ARE EXPECTED TO DEVELOP AND ISOLATED FLASH FLOODING IS POSSIBLE. WHERE THUNDERSTORMS DO DEVELOP GUSTY WINDS ...DANGEROUS CLOUD TO GROUND LIGHTNING...AND HAIL IS LIKELY ALSO. EXCESSIVE HEAT WARNING FOR THE INLAND VALLEYS AND FOR FAR INLAND PORTIONS OF ORANGE COUNTY FOR THIS AFTERNOON. SEE LAXNPWSGX FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HIGH PRESSURE OVER ARIZONA WILL CONTINUE HOT DAYTIME WEATHER FOR INLAND AREAS THROUGH LABOR DAY. CHANCES FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE IN THE MOUNTAINS AND DESERTS. FOR SATURDAY FOR THE MOUNTAINS AND DESERTS...THE FLASH FLOOD POTENTIAL IS MODERATE. THUNDERSTORMS ARE EXPECTED TO DEVELOP AND ISOLATED FLASH FLOODING IS POSSIBLE. FOR THE INLAND VALLEYS FOR SATURDAY...THE FLASH FLOOD POTENTIAL IS LOW...THE RISK OF FLASH FLOODING IS MINIMAL. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER SPOTTER ACTIVATION IS REQUESTED THROUGH EARLY THIS EVENING. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. CLARK/JAD
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 9:12 PM PDT | Excessive Heat Watch | SGX | Riverside, San Bernardino, San Diego | 7 hr |
| Aug 31, 3:49 AM PDT | Excessive Heat Warning | SGX | Riverside, San Bernardino, San Diego | 15 hr |
| Aug 31, 7:17 AM PDT | Flash Flood Watch | SGX | Orange, Riverside, San Bernardino, San Diego | 13 hr |
| Aug 31, 12:59 PM PDT | Flash Flood Warning | SGX | San Bernardino | 2 hr |
| Aug 31, 1:10 PM PDT | Severe Thunderstorm Warning | SGX | Riverside | 65 min |
| Aug 31, 1:12 PM PDT | Flash Flood Warning | SGX | Riverside | 2 hr |
| Aug 31, 2:27 PM PDT | Flash Flood Warning | SGX | San Bernardino | 2 hr |
| Aug 31, 2:30 PM PDT | Flash Flood Warning | SGX | Riverside | 2 hr |
| Aug 31, 2:34 PM PDT | Flash Flood Warning | SGX | San Diego | 116 min |
| Aug 31, 2:52 PM PDT | Severe Thunderstorm Warning | SGX | Riverside, San Bernardino | 53 min |
| Aug 31, 3:10 PM PDT | Severe Thunderstorm Warning | SGX | Riverside, San Bernardino | 65 min |
| Aug 31, 3:45 PM PDT | Flash Flood Warning | SGX | San Bernardino | 2 hr |
| Aug 31, 3:54 PM PDT | Flash Flood Warning | SGX | Riverside | 2 hr |
| Aug 31, 4:17 PM PDT | Flash Flood Warning | SGX | Riverside | 118 min |
Nearby
Flash Flood Warnings in California, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.